MAUDE Adverse Event Report: APIFIX LTD. MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 125
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024 during monitoring of the pas, apifix identified that patient #(b)(6)) visited the clinic on (b)(6) 2024 where reportedly the most distal proximal screw migrated and is now in the rib head'.The plan is do surgical treatment by removing the device and/or doing psf.  family to call office when decision is made on how they want to proceed.
 
Additional Manufacturer Narrative
A review of the dhr demonstrated that the mid-c system was manufactured, tested, and released according to apifix specifications.Patient (b)(6), index procedure was performed on (b)(6) 2021.On (b)(6) 2024 during monitoring of the pas, apifix identified that patient #(b)(6)) visited the clinic on (b)(6) 2024 where reportedly "the most distal proximal screw migrated and is now in the rib head'.The plan is do surgical treatment by removing the device and/or doing psf.  family to call office when decision is made on how they want to proceed." apifix clinical affairs believes that in the patient x-rays from (b)(6) 2023 the upper screw appeared to have pulled out.When apifix asked if there were any remarks (from pas) from the patient's previous follow-up (b)(6) 2023 regarding the position/pull-out of the screw, the site answered 'no the screw at that time seemed to be in the pedicle.It appears to have migrated on the (b)(6) 2024 images.We can also see that the curve thoracolumbar curve has worsened on the (b)(6) 2024 compared to the (b)(6) 2023 films.' risk assessment: reoperation events are a known risk that was assessed and recorded by the product risk assessment; this complaint does not change the occurrences rate.At the time of this report, the incident rate for screw misplacement/migration was well within the rate reported in the literature for this type of complication as described in the company's clinical evaluation report (cer).The event of screw misplacement/migration is addressed in the ifu as potential risks associated with the mid-c system and spinal surgery generally.Screw misplacement at the index surgery may lead to migration, curve progression, or pull-out over time.Since optimal screw placement, in the middle of the pedicle, is a complex task, especially in the upper part of the spine where the pedicles are very small, this problem is mainly related to the surgeon's skills and the patient's anatomy.In addition, screw migration may also result from an infection.The event may be associated with pain.The explanted device is expected to be returned to the manufacturer for analysis after the revision surgery.Upon completion of the evaluations, when additional information comes to light, then a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
On (b)(6) 2024 patient underwent apifix removal surgery and posterior spinal fusion t10-l2 with instrumentation and allograft.
 
Additional Manufacturer Narrative
Correction: brand name [d1] of the device was incorrectly submitted in the initial report; brand name has been corrected in this report to 'minimally invasive deformity correction (mid-c) system'.Additional information / device evaluation the explanted device was returned, and was subjected to cleaning, steam sterilizing, and engineering evaluation.During inspection, the device appeared normal with no obvious signs of failure.Screw misplacement at the index surgery may lead to migration, curve progression, or pull-out over time.Since optimal screw placement, in the middle of the pedicle, is a complex task, especially in the upper part of the spine where the pedicles are very small, this problem is mainly related to the surgeon's skills and the patient's anatomy.In addition, screw migration may also result from an infection.The event may be associated with pain.Reoperation events are a known risk that was assessed and recorded by the product risk assessment.Screw misplacement/migration is addressed in the ifu as potential risks associated with the mid-c system and spinal surgery generally.The risk of screw breakage has been quantified, characterized, and documented as acceptable within full risk assessment.

Brand Name
MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
yokneam ellit, 20692-07
IS   2069207
MDR Report Key19737330
Report Number3013461531-2024-00028
Device Sequence Number7720601
Product Code QGP
UDI-Device Identifier07290018128046
UDI-Public07290018128046
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberMID-C 125
Device Catalogue NumberMUS-125-050
Device Lot NumberAF-02-004-20
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2024
Supplement Date Received by Manufacturer08/06/2024
Not provided
Initial Report FDA Received Date07/14/2024
Supplement Report FDA Received Date08/07/2024
01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age18 YR
Patient SexFemale